Alert archive / North Carolina / Wind Advisories in 2014
Wind Advisory 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 26, 2014, 4:51 AM EST for Grayson County, Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 4:51 AM EST (09:51 UTC)
- Expired
- Jan 26, 2014, 7:00 AM EST
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS71 KRNK 260951 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 451 AM EST SUN JAN 26 2014 ....WEST WINDS DIMINISHING...BUT REMAINING STRONG AND GUSTY THROUGH DAYBREAK... .YET ANOTHER ALBERTA CLIPPER HAD MOVED THROUGH THE REGION EARLY THIS MORNING. IN ITS WAKE...STRONG...GUSTY WEST WINDS DEVELOPED...ESPECIALLY ACROSS THE HIGHER TERRAIN OF THE GRAYSON HIGHLANDS AND THE NORTHWEST NORTH CAROLINA MOUNTAINS. WINDS EARLIER WERE GUSTING TO 60 MPH IN PARTS OF FAR SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. HOWEVER...WINDS HAVE DIMINISHED CONSIDERABLY DURING HOURS SINCE 2 AM EST...AND HAVE DROPPED BELOW HIGH WIND WARNING CRITERIA IN ALL AREAS. THUS...THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO A WIND ADVISORY. NCZ001-002-018-VAZ015-261200- /O.CAN.KRNK.HW.W.0002.000000T0000Z-140126T1000Z/ /O.NEW.KRNK.WI.Y.0005.140126T0951Z-140126T1200Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 451 AM EST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * LOCATIONS...WATAUGA...ASHE...GRAYSON...AND THE WESTERN PARTS OF ALLEGHANY COUNTY. MAINLY ABOVE 3500 FEET. * HAZARDS...STRONG WEST AND NORTH WEST WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH DAYBREAK THIS MORNING. * IMPACTS...MAIN IMPACT WILL BE TO HIGH PROFILE VEHICLES ON NORTH- SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ VAZ007-009>014-016-017-261100- /O.CAN.KRNK.WI.Y.0004.000000T0000Z-140126T1100Z/ TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... GALAX...FLOYD 451 AM EST SUN JAN 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS HAVE DROPPED BELOW ADVISORY CRITERIA IN THESE AREAS...THUS THE WIND ADVISORY IS NO LONGER NEEDED. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH A FEW GUSTS TO 30 MPH MAY CONTINUE UNTIL DAYBREAK...THEN WINDS ARE EXPECTED TO DIMINISH TO 10 TO 15 MPH OR LESS. $$ RAB
1 follow-up statement
424 WWUS71 KRNK 261202 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 702 AM EST SUN JAN 26 2014 NCZ001-002-018-VAZ015-261315- /O.EXP.KRNK.WI.Y.0005.000000T0000Z-140126T1200Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 702 AM EST SUN JAN 26 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA IN ALL AREAS...THUS THE WIND ADVISORY HAS BEEN CANCELLED. WIND SPEEDS HAVE DROPPED TO LESS THAN 25 MPH IN ALL AREAS AND ARE EXPECTED TO REMAIN BELOW 25 MPH IN ALL AREAS TODAY. $$ RAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:34 PM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 25, 11:34 PM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EST SAT JAN 25 2014
.SYNOPSIS...
A DEEP AND EXPANSIVE AREA OF LOW PRESSURE...ANCHORED ACROSS HUDSON
BAY...WILL REMAIN IN PLACE ACROSS THE EASTERN TWO-THIRDS OF THE
U.S. INTO THE LATER HALF OF THE WEEK BEFORE FINALLY BEGINNING
RETREAT SOMEWHAT TO THE NORTH. A SERIES OF ALBERTA CLIPPERS WILL
CONTINUE TO SEND SURGES OF ARCTIC AIR INTO THE REGION...ALSO
PROVIDING FOR MINOR TO MODERATE ACCUMULATIONS OF UPSLOPE SNOW IN
THE ALLEGHANYS.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 1046 PM EST SATURDAY...
QUICK UPGRADE TO HIGH WIND WARNING FOR NW NC AND GRAYSON COUNTY
VA. STRONGEST GUSTS WILL BE ABOVE 3500 FEET. WITH INVERSION
LOWERING OVER THE NEXT FEW HOURS WINDS MAY STRENGTHEN SOMEWHAT.
AS OF 1000 PM EST SATURDAY...
MESOSCALE SNOW BANDS HAVE DROPPED A QUICK 1 TO 3 INCHES ACROSS
PARTS OF THE NEW RIVER VALLEY THIS EVENING AND THESE BANDS
CONTINUE TO SLIDE EAST AND SOUTH. CLEARLY UNDERESTIMATED THE
STRENGTH AND INTENSITY OF THESE BANDS BUT THEY DO SEEM TO BE
WEAKENING AT LAST. BUMPED POPS/QPF/SNOW UP OUT INTO THE PIEDMONT
TO TRY AND ANTICIPATE ANY FURTHER EVOLUTION.
REST OF FORECAST APPEARS TO BE ON TRACK WITH COLD AND WIND
ADVISORIES AND WINTER WEATHER ADVISORY FURTHER WEST.
REFER TO LATEST PNS FOR SNOW REPORTS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EST SATURDAY...
500MB PATTERN HAS BROAD WEST TO SOUTHWEST WINDS THROUGH THE PERIOD.
AT THE SURFACE A COLD FRONT WILL CROSS THROUGH THE FORECAST AREA ON
MONDAY. MORE ARCTIC AIR IS BEHIND THIS FRONT. MODELS LOWER 850MB
TEMPERATURES DOWN TO THE -14 TO -26 RANGE BY TUESDAY MORNING. NOT A
LOT OF UPPER SUPPORT WITH THIS FRONT TO HELP WITH THE CHANCE OF
SNOW. BUT UPSLOPE WINDS WILL BE STRONG AS WILL COLD AIR
ADVECTION...SO WITH ANY DECENT LOW LEVEL MOISTURE ON THE WESTERN
SLOPES OF THE APPALACHIANS...TYPICALLY FAVORED AREAS WILL HAVE SNOW
SHOWERS MONDAY.
PRESSURE RISES OF +4 TO +8 MB/6HR MONDAY AFTER PLUS THE AMOUNT OF
COLD AIR ADVECTION WILL PRODUCE GUSTY WINDS AND VERY COLD WIND CHILL
VALUES THROUGH MONDAY NIGHT. WILL CONTINUE TO EMPHASIZE THIS
POTENTIAL THREAT IN THE HAZARDOUS WEATHER OUTLOOK. MODELS ARE
SUGGESTING THAT THIS BURST OF EXTREMELY COLD AIR WILL BE SIMILAR TO
THE BEGINNING OF JANUARY. HIGHER ELEVATIONS MAY HAVE TEMPERATURE
READINGS BY TUESDAY MORNING LOWER THAN -10.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM EST SATURDAY...
THIS PORTION OF THE FORECAST WILL OFFER A PERIOD OF TRANSITION TO A
MILDER WEATHER PATTERN ACROSS OUR REGION.
TUESDAY NIGHT INTO WEDNESDAY...THE REGION WILL STILL BE IN THE MIDST
OF VERY COLD ARCTIC AIR. WHILE THE MOST RECENT OF SHORTWAVE TROUGHS
WILL BE HEADING EAST OF THE REGION TUESDAY NIGHT...THE CENTER OF
SURFACE HIGH PRESSURE WILL SKIRT THE NORTHERN PARTS OF THE REGION.
THIS WILL RESULT IN WINDS BECOMING LIGHT...LIMITED CLOUD COVER...AND
SOME VERY LOW TEMPERATURES...ESPECIALLY IN THE MOUNTAINS WHERE SNOW
COVER WILL BE IN PLACE. TUESDAY NIGHT WE EXPECT MOST AREAS ACROSS
THE MOUNTAINS TO HAVE LOWS BELOW ZERO...WITH SINGLE DIGIT ABOVE ZERO
LOWS ACROSS THE PIEDMONT. ON WEDNESDAY...HIGHS WILL RANGE FROM
ROUGHLY 15 TO 20 ACROSS THE MOUNTAINS WITH MID TO UPPER 20S OVER THE
PIEDMONT. BY THE AFTERNOON...THE CENTER OF THE SURFACE HIGH WILL BE
EAST OF THE AREA...AND LOW LEVEL WINDS WILL TAKE ON MORE OF A
SOUTHWEST...WARM AIR ADVECTION PATTERN.
THIS SOUTHWEST FLOW WILL CONTINUE THROUGH AT LEAST FRIDAY IN ADVANCE
OF THE NEXT GREAT LAKES SHORTWAVE TROUGH. HOWEVER...THIS NEXT ONE
WILL HAVE THE FOCUS FOR MUCH OF ITS ENERGY AND COLDER WEATHER NORTH
OF THE REGION. 850 MB TEMPERATURES ARE ONLY EXPECTED TO REACH AROUND
-8C ACROSS OUR NORTH...AS COMPARED TO THE -23C THAT IS EXPECTED
THURSDAY NIGHT. OUR FORECAST WILL REFLECT A SMALL CHANCE OF SNOW
ACROSS SOUTHEAST WEST VIRGINIA SOUTH INTO THE NORTHERN MOUNTAINS OF
NORTH CAROLINA. HIGH TEMPERATURES BY FRIDAY WILL RANGE FROM THE LOW
TO MID 30S ACROSS THE MOUNTAINS...AND AROUND 40 TO THE LOWER 40S
ACROSS THE PIEDMONT.
BY SATURDAY...THE FRIDAY SHORTWAVE IS HISTORY...AND THE TREND TOWARD
MILDER SOUTHWEST FLOW CONTINUES. A WEATHER SYSTEM IS EXPECTED TO
MOVE INTO THE OHIO VALLEY ON SATURDAY...BUT UNLIKE RECENT
ONES...IT WILL HAVE ITS ORIGINS FROM THE MILDER PACIFIC NORTHWEST OF
THE U.S. RATHER THAN FROM ALONG THE FRINGES OF THE POLAR VORTEX.
SATURDAY MAY BECOME A CHALLENGING WEATHER FORECASTING DAY. MODEL
GUIDANCE AT THIS POINT IS SUGGESTING BELOW FREEZING SURFACE
CONDITIONS FRIDAY NIGHT AND EARLY SATURDAY ACROSS THE WESTERN AND
NORTHERN PARTS OF THE AREA WHEN PRECIPITATION ARRIVES. HOWEVER...IT
ALSO HAS THE AREA/S FIRST WARM NOSE OF GREATER THAN 0C IN THE LOW
LEVELS OF THE ATMOSPHERE. WE MIGHT BE LOOKING AT OUR FIRST WINTERY
MIX SCENARIO IN QUITE A WHILE. FOR SIMPLICITY...OUR FORECAST AT THIS
POINT WILL REFLECT A RAIN VERSUS FREEZING RAIN FORECAST BASED SOLELY
ON FORECAST SURFACE TEMPERATURES. HIGH TEMPERATURES WILL BE
APPROACHING SEASONABLE READINGS WITH MID 30S TO AROUND 40 ACROSS
THE MOUNTAINS AND LOW TO MID 40S ACROSS THE PIEDMONT.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
AS OF 1130 PM EST SATURDAY...
BANDS OF SNOW SHOWERS THAT REDUCED VSBY TO IFR AT TIMES THIS
EVENING AT MOUNTAIN SITES HAVE RAPIDLY WEAKENED LATE THIS EVENING
WITH IMPROVING CONDITIONS NOTED AT ALL TAF SITES. PRIMARY AVIATION
CONCERN EARLY SUNDAY WIL BE STRONG WINDS ESPECIALLY IN THE
MOUNTAINS AS MODEL CROSS SECTIONS SHOW CORE OF 50KT+ WIND ALOFT
AT TIMES EARLY THIS MORNING AND WILL APPROACHING 40 TO 45 KTS AT
THE HIGHER ELEVATIONS ACROSS THE MOUNTAINS. EAST OF THE BLUE
RIDGE...SURFACE GUSTS AROUND 30KTS WILL BE MORE COMMON INTO
TOMORROW MORNING EXCEPT FOR PIEDMONT TERMINALS AND KLWB WHICH\
TENDS TO BE MORE SHELTERED. WINDS SHIFT INTO THE SOUTHWEST AND
WEAKEN BY EARLY TO MIDDAY AS NEXT UPSTREAM SHORT WAVE BEGINS TO
APPROACH THE REGION.
MEDIUM CONFIDENCE ON CIGS...VISIBILITY AND WIND DURING THE PERIOD.
EXTENDED AVIATION DISCUSSION...
THE WEATHER PATTERN FOR NEXT WEEK REMAINS UNCHANGED. FLOW ALOFT
WILL REMAIN PROGRESSIVE...PRIMARILY FROM THE NORTHWEST WITH
PERIODIC SHORTWAVE TROUGHS RIDING ALONG THE FLOW AND MOVING ACROSS
OR NEAR OUR REGION. EACH OF THESE WILL HAVE THE POTENTIAL OF
PRODUCING MVFR CIGS AND SNOW SHOWERS ACROSS THE MOUNTAINS...WITH
AN ASSOCIATED INCREASE IN NORTHWEST WINDS CONCURRENT AND IN THE
WAKE OF EACH SYSTEM.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL ADVISORY UNTIL 8 AM EST SUNDAY FOR VAZ007-009>016-
018>020.
HIGH WIND WARNING UNTIL 5 AM EST SUNDAY FOR VAZ015.
WIND ADVISORY UNTIL 6 AM EST SUNDAY FOR VAZ007-009>014-016-017.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ007.
NC...WIND CHILL ADVISORY UNTIL 8 AM EST SUNDAY FOR NCZ001-002-018.
HIGH WIND WARNING UNTIL 5 AM EST SUNDAY FOR NCZ001-002-018.
WV...WIND CHILL ADVISORY UNTIL 8 AM EST SUNDAY FOR WVZ042>045.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ042-
043-045.
&&
SYNOPSIS...RAB
NEAR TERM...KK/KM/PC
SHORT TERM...AMS
LONG TERM...DS
AVIATION...KK/PCHazardous weather outlook, Jan 25, 10:57 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1057 PM EST SAT JAN 25 2014 WVZ042-043-045-270400- MERCER-SUMMERS-GREENBRIER- 1057 PM EST SAT JAN 25 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. DANGEROUSLY COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ017-270400- FLOYD- 1057 PM EST SAT JAN 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. AN INCH OF SNOW MAY FALL IN 15 MINUTES THROUGH 1AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DANGEROUSLY COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ009>014-016-270400- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL- 1057 PM EST SAT JAN 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL ADVISORY. AN INCH OF SNOW MAY FALL IN 15 MINUTES THROUGH 1 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WIND CHILL ADVISORY THROUGH SUNDAY MORNING. DANGEROUSLY COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-270400- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1057 PM EST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. AN INCH OF SNOW MAY FALL IN 15 MINUTES NEAR THE BLUE RIDGE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015-270400- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- 1057 PM EST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WIND CHILL ADVISORY THROUGH SUNDAY MORNING. DANGEROUSLY COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-270400- TAZEWELL- 1057 PM EST SAT JAN 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. DANGEROUSLY COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-WVZ044-270400- CRAIG-ALLEGHANY VA-BATH-MONROE- 1057 PM EST SAT JAN 25 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. DANGEROUSLY COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-270400- ROANOKE-BOTETOURT-ROCKBRIDGE- 1057 PM EST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ALTHOUGH ISOLATED...AN INCH OF SNOW MAY FALL IN 15 MINUTES THROUGH 1 AM. WINDS MAY GUST TO 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DANGEROUSLY COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 25, 11:27 PM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EST SAT JAN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM SNOW 3 SSW ELK CREEK 36.68N 81.20W
01/25/2014 E3.0 INCH GRAYSON VA TRAINED SPOTTER
2 INCHES EARLY TODAY. 1 INCH RECENTLY. WINDS GUSTING TO
40 MPH.
&&
EVENT NUMBER RNK1400274
KMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:07 PM EST | Special Weather Statement | RNK | Bland, Wythe | 23 min |
| Jan 25, 7:08 PM EST | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 37 min |
| Jan 25, 8:58 PM EST | Special Weather Statement | RNK | Alleghany, Bland, Botetourt, Craig, Giles, Montgomery and 5 more | 62 min |
| Jan 25, 9:35 PM EST | Special Weather Statement | RNK | Bedford, Floyd, Franklin | 85 min |
| Jan 25, 10:43 PM EST | High Wind Warning | RNK | Grayson | 6 hr |
| Jan 26, 5:05 AM EST | Wind Chill Watch | RNK | Alleghany, Bath, Bland, Craig, Giles, Tazewell and 1 more | 23 hr |
Nearby
Wind Advisories in North Carolina, 2014Wind Advisories in Virginia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.